Gave too much medication!

This forum is for urgent health concerns, where your beardie seems very ill and you need immediate help!

Gave too much medication!

Postby heidiveinohatt » Wed Mar 06, 2019 6:19 pm

Lewies vet prescribed him panacur to treat him for his parasites for the next three weeks. It was one dose a week, and I accidentally just gave him all of it at once. It was only 0.3 ml. Is this going to hurt him??? Or just ineffective?
heidiveinohatt
Newbie Poster
 
Posts: 27
Joined: Wed Dec 06, 2017 12:37 pm
- Advertisement -
- Advertisement -

Re: Gave too much medication!

Postby CooperDragon » Thu Mar 07, 2019 8:11 am

That medication doesn't tend to be too harsh, but that's a lot at once. I'd contact your vet for advice but in the meantime offer him plenty of water to drink to help him flush it through his system. Vet may advise using activated charcoal but that's usually best administered right away. Hopefully it will just pass through his system and not cause much issue but I'd hold off on further meds for a while.
Image
User avatar
CooperDragon
Moderator
Moderator
 
Posts: 23607
Joined: Thu Mar 27, 2014 8:41 am
Location: Iowa City, IA

Re: Gave too much medication!

Postby heidiveinohatt » Thu Mar 07, 2019 9:54 am

CooperDragon wrote:That medication doesn't tend to be too harsh, but that's a lot at once. I'd contact your vet for advice but in the meantime offer him plenty of water to drink to help him flush it through his system. Vet may advise using activated charcoal but that's usually best administered right away. Hopefully it will just pass through his system and not cause much issue but I'd hold off on further meds for a while.


That's what I thought/read. I imagine he is just going to feel yucky for a few days. He doesn't drink water except on his food. I will keep a close watch on him. Any other advice or opinions are appreciated.
heidiveinohatt
Newbie Poster
 
Posts: 27
Joined: Wed Dec 06, 2017 12:37 pm

Re: Gave too much medication!

Postby Drache613 » Fri Mar 08, 2019 9:01 pm

Hello,

Poor guy, at least it wasn't ivermectin or something more harsh than panacur. One thing you can
do is get some parsley, cilantro, basil, mint & oregano mixed together in a slurry. You can mix it
with water or diluted cranberry juice & give that a couple of times per day to try & detox his body
a little bit.
Is he eating anything right now?
Let us know how he is doing.

Tracie
User avatar
Drache613
Moderator
Moderator
 
Posts: 37937
Joined: Fri Feb 10, 2006 9:33 pm
Location: May, Texas

Re: Gave too much medication!

Postby heidiveinohatt » Mon Mar 11, 2019 2:37 pm

Drache613 wrote:Hello,

Poor guy, at least it wasn't ivermectin or something more harsh than panacur. One thing you can
do is get some parsley, cilantro, basil, mint & oregano mixed together in a slurry. You can mix it
with water or diluted cranberry juice & give that a couple of times per day to try & detox his body
a little bit.
Is he eating anything right now?
Let us know how he is doing.

Tracie


It's been several days now and he's not even phased man. It just went right through him. I feel blessed.
heidiveinohatt
Newbie Poster
 
Posts: 27
Joined: Wed Dec 06, 2017 12:37 pm

Re: Gave too much medication!

Postby CooperDragon » Mon Mar 11, 2019 3:24 pm

Good to hear. He should be fine then. Fortunately, that med is relatively gentile. I'd still re-test a fecal sample as schedule but hold off on further meds for a while to give his system full recovery time.
Image
User avatar
CooperDragon
Moderator
Moderator
 
Posts: 23607
Joined: Thu Mar 27, 2014 8:41 am
Location: Iowa City, IA

Re: Gave too much medication!

Postby Drache613 » Mon Mar 11, 2019 7:40 pm

Hello,


That is great to hear he is doing so well & it didn't seem to affect him, thankfully! :D
Definitely I agree, I wouldn't give anymore meds right now though, as Cooper mentioned.

Tracie
User avatar
Drache613
Moderator
Moderator
 
Posts: 37937
Joined: Fri Feb 10, 2006 9:33 pm
Location: May, Texas
- Advertisement -
- Advertisement -


Return to Beardie ER

Who is online

Users browsing this forum: No registered users